Dangerously potent benzos causing harm
It’s risky to take any benzodiazepine that hasn’t been prescribed to you even if you think it’s legit and if it’s a fake benzodiazepine pill it might contain all sorts of potentially dangerous substances. There are pills going around at the moment that are making people unwell and some people who have taken them have died.
The pills that are causing problems right now are different colours and have different markings, but blue pills with ‘DAN 5620’ on one side and ‘10’ on the other, white pills with ‘TEM 20’, and other pills with ‘Bensedin’ and ‘MSJ’ on them are big worries.
These pills often look like real medicines with packaging that lists the ingredients. So, it might look like they have some diazepam (also known as ‘Valium’) or alprazolam (also known as ‘Xanax’) in them, but there’s a good chance they don’t have those drugs in them at all. They could have other more dangerous benzodiazepines in them, or other substances not even for medical use.
You just can’t be sure how strong they are or what’s in them at all. If you have decided you are going to take a drug, make sure: • someone is around when you take them (if you overdose alone nobody can help you) • be extra cautious about the sources from which you get your drugs, and about the drugs you take • try a small amount (1/2 a pill) of it first and wait at least an hour to see what the effect is before considering taking any more.
Using alcohol and/or some drugs like benzodiazepines, gabapentinoids (including pregabalin and gabapentin) and heroin (and other opioids) together can seriously affect your breathing and increases the risk of overdose and death. Using benzodiazepines can also damage your mental health and may increase your risk of having suicidal thoughts. This is a particular risk for young adults and people who take a lot of alcohol or opioids.